MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the permanent cautery hook instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Complaints are tracked via the qms processes per wi 859369 (quality data review meetings).A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer (afe): it appears that the main tube was damaged, which caused the tip to be dislodged.Although the tip still seems connected by the conductor wire, there is a potential fragment from the main tube damage.
 
Event or Problem Description
It was reported that during a da vinci-assisted ovarian cystectomy surgical procedure, the permanent cautery hook (pch) instrument's tip was found to be broken upon removing the instrument.The customer stated that a sound was heard while inserting the instrument during an instrument exchange.The customer used a backup instrument to continue with the procedure.There was no report of fragment falling into the patient.The procedure was completed with no reported injury.Isi followed up with the nurse and obtained the following additional information: no piece was completely detached or broken off from the part that enters the patient's anatomy.There were no patient injuries.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook instrument was analyzed and found to have a broken main tube approximately 23 mm from the distal tip.The component is broken and there may be missing pieces, but the size of the missing pieces cannot be confirmed.Components adjacent to this broken main tube do not show damage.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards leading to cracking and subsequent breakage.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24154339
Report Number2955842-2026-01870
Device Sequence Number10030865
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250121(10)K10250121
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250121 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale